Alert archive / California / Blowing Dust Advisories in 2013

Blowing Dust Advisory 21, NWS Phoenix, AZ

August 22, 2013

NWS Phoenix, AZ issued this blowing dust advisory at Aug 22, 2013, 4:02 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2013, 4:02 PM PDT (23:02 UTC)
Expired
Aug 22, 2013, 7:57 PM PDT
In force
4 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 222302
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
402 PM MST THU AUG 22 2013


AZZ020-021-025-026-CAZ031>033-230200-
/O.NEW.KPSR.DU.Y.0021.130822T2302Z-130823T0200Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...QUARTZSITE...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
402 PM MST THU AUG 22 2013 /402 PM PDT THU AUG 22 2013/

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS
EVENING. 

* AFFECTED AREA...MUCH OF FAR SOUTHWEST ARIZONA AND SOUTHEAST
  CALIFORNIA...INCLUDING THE CITIES OF YUMA AND BLYTHE.

* TIMING...THROUGH 7 PM THIS EVENING.

* WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON WITH
  THUNDERSTORMS IN THE REGION CAPABLE OF PRODUCING BLOWING DUST.

* VISIBILITY...LOCALLY FALLING TO BELOW ONE MILE. 

* IMPACTS...MOTORISTS ALONG INTERSTATE 8 AND INTERSTATE 10...ALONG
  WITH STATE ROADS SHOULD BE PREPARED FOR RAPIDLY REDUCED
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
4 follow-up statements
655 
WWUS75 KPSR 230002
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
502 PM MST THU AUG 22 2013

AZZ020-025-026-CAZ031-033-230200-
/O.NEW.KPSR.DS.W.0005.130823T0002Z-130823T0200Z/
/O.CON.KPSR.DU.Y.0021.000000T0000Z-130823T0200Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...FORTUNA FOOTHILLS...YUMA...
TACNA...WELLTON...BLYTHE
502 PM MST THU AUG 22 2013 /502 PM PDT THU AUG 22 2013/

...DUST STORM WARNING IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /7 PM
PDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS
EVENING. 

* AFFECTED AREA...MUCH OF FAR SOUTHWEST ARIZONA AND SOUTHEAST
  CALIFORNIA...INCLUDING THE CITY OF YUMA.

* TIMING...THROUGH 7 PM THIS EVENING.

* WINDS...OUTFLOW WINDS UP TO 50 MPH WILL BE COMMON WITH
  THUNDERSTORMS IN THE REGION CAPABLE OF PRODUCING BLOWING DUST.

* VISIBILITY...FALLING TO BELOW ONE QUARTER MILE. 

* IMPACTS...MOTORISTS ALONG INTERSTATE 8 AND AROUND THE CITY OF YUMA
  SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

AZZ021-CAZ032-230200-
/O.CON.KPSR.DU.Y.0021.000000T0000Z-130823T0200Z/
WEST CENTRAL DESERTS-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITY OF...QUARTZSITE
502 PM MST THU AUG 22 2013 /502 PM PDT THU AUG 22 2013/

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /7 PM
PDT/ THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /7 PM
PDT/ THIS EVENING. 

* AFFECTED AREA...MUCH OF FAR SOUTHWEST ARIZONA AND SOUTHEAST
  CALIFORNIA...INCLUDING THE CITY OF BLYTHE.

* TIMING...THROUGH 7 PM THIS EVENING.

* WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON WITH 
  THUNDERSTORMS IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. 

* VISIBILITY...LOCALLY FALLING TO BELOW ONE MILE.

* IMPACTS...MOTORISTS ALONG INTERSTATE 10... ALONG WITH STATE ROADS
  SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
068 
WWUS75 KPSR 230135
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
635 PM MST THU AUG 22 2013

AZZ020-025-026-CAZ031-230245-
/O.CAN.KPSR.DS.W.0005.000000T0000Z-130823T0200Z/
/O.CAN.KPSR.DU.Y.0021.000000T0000Z-130823T0200Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...FORTUNA FOOTHILLS...YUMA...
TACNA...WELLTON...BLYTHE
635 PM MST THU AUG 22 2013 /635 PM PDT THU AUG 22 2013/

...DUST STORM WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE DUST
STORM WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. 


$$

CAZ033-230300-
/O.CAN.KPSR.DS.W.0005.000000T0000Z-130823T0200Z/
/O.EXT.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
635 PM PDT THU AUG 22 2013

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...DUST STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE DUST
STORM WARNING. THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL
8 PM PDT THIS EVENING. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING THE CITY OF EL
  CENTRO. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON IN THE REGION
  CAPABLE OF PRODUCING BLOWING DUST.

* VISIBILITY...FALLING TO BELOW ONE QUARTER MILE.

* IMPACTS...MOTORISTS ALONG INTERSTATE 8 EAST OF EL CENTRO SHOULD BE
  PREPARED FOR RAPIDLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

AZZ021-230245-
/O.CAN.KPSR.DU.Y.0021.000000T0000Z-130823T0200Z/
WEST CENTRAL DESERTS-
INCLUDING THE CITY OF...QUARTZSITE
635 PM MST THU AUG 22 2013

...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE BLOWING
DUST ADVISORY. 


$$

CAZ030-230300-
/O.EXB.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/
JOSHUA TREE NATIONAL PARK-
635 PM PDT THU AUG 22 2013

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* AFFECTED AREA...MUCH OF SOUTHEAST CALIFORNIA...INCLUDING PARTS OF
  JOSHUA TREE NATIONAL PARK.

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON IN THE REGION
  CAPABLE OF PRODUCING BLOWING DUST.

* VISIBILITY...FALLING TO BELOW ONE QUARTER MILE.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR RAPIDLY REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

CAZ032-230300-
/O.EXT.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER
635 PM PDT THU AUG 22 2013

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* AFFECTED AREA...MUCH OF SOUTHEAST CALIFORNIA AND EASTERN RIVERSIDE
  COUNTY. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...OUTFLOW WINDS UP TO 40 MPH IN THE REGION CAPABLE OF
  PRODUCING BLOWING DUST.

* VISIBILITY...LOCALLY FALLING TO BELOW ONE MILE.

* IMPACTS...MOTORISTS ALONG INTERSTATE 10... ALONG WITH STATE 
  ROADS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
019 
WWUS75 KPSR 230144
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
644 PM MST THU AUG 22 2013

CAZ032-033-230300-
/O.NEW.KPSR.DS.W.0006.130823T0144Z-130823T0300Z/
/O.CON.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
644 PM PDT THU AUG 22 2013

...DUST STORM WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A
BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING THE CITY OF EL
  CENTRO AND PARTS OF EASTERN RIVERSIDE COUNTY.

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...OUTFLOW WINDS UP TO 50 MPH WILL BE COMMON IN THE REGION
  CAPABLE OF PRODUCING BLOWING DUST.

* VISIBILITY...FALLING TO BELOW ONE QUARTER MILE.

* IMPACTS...MOTORISTS ALONG INTERSTATE 8 AROUND EL CENTRO SHOULD BE
  PREPARED FOR RAPIDLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

CAZ030-230300-
/O.CON.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
644 PM PDT THU AUG 22 2013

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* AFFECTED AREA...MUCH OF SOUTHEAST CALIFORNIA...INCLUDING PARTS 
  OF JOSHUA TREE NATIONAL PARK. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON IN THE 
  REGION CAPABLE OF PRODUCING BLOWING DUST. 

* VISIBILITY...FALLING TO BELOW ONE MILE.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR RAPIDLY REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
336 
WWUS75 KPSR 230257
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
757 PM MST THU AUG 22 2013


CAZ032-033-230400-
/O.CAN.KPSR.DS.W.0006.000000T0000Z-130823T0300Z/
/O.CAN.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
757 PM PDT THU AUG 22 2013

...DUST STORM WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE DUST
STORM WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. 


$$

CAZ030-230400-
/O.CAN.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
757 PM PDT THU AUG 22 2013

...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE BLOWING
DUST ADVISORY. 


$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Aug 22, 2:10 PM PDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 22, 2:10 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
210 PM MST THU AUG 22 2013

.SYNOPSIS...
A GRADUAL INCREASE IN PRECIPITATION CHANCES...AS WELL AS A DECREASE
IN TEMPERATURES...IS EXPECTED OVER THE NEXT SEVERAL DAYS AND INTO
THIS WEEKEND. INCREASED PRECIPITATION CHANCES WILL CONTINUE THROUGH
EARLY NEXT WEEK.

&&

.DISCUSSION...
EARLY AFTERNOON RADAR ACROSS SOUTHEASTERN AND SOUTH CENTRAL ARIZONA
IS BEGINNING TO FILL IN WITH ISOLATED THUNDERSTORMS AND SHOWERS.
PERSISTENT CLOUD COVER OVER NIGHT AND MAJORITY OF THE DAY TODAY HAS
KEPT THE BOUNDARY LAYER MOIST...AT 2PM MANY DESERT LOCATIONS
REPORTING DEWPOINTS IN THE UPPER 50S AND LOW 60S WITH TEMPERATURES
JUST BELOW OR ABOVE THE 100 DEGREE MARK. A BIT MORE DAYTIME HEATING
TODAY COMPARED TO YESTERDAY HAS ALLOWED THE TEMPERATURES TO WARM
CLOSER TO SEASONAL NORMALS. 12Z MORNING UPPER AIR SOUNDINGS FROM
YUMA...PHOENIX AND TUCSON ALL INDICATED A MOIST ENVIRONMENT WITH
PWATS RANGING 1.4 TO 1.7 INCHES IN A MOISTURE RICH FETCH FROM THE
TROPICAL DEPRESSION SOUTH OF BAJA. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING AND THE MAIN CONCERN
WILL BE FOR HEAVY RAIN AND SLOW MOVING STORMS...CREATING AREAS OF
LOCALIZED FLOODING POSSIBLE.

LOCAL HIGH RES MODELS /HRRR AND WRF/ HAVE DONE A DECENT JOB
PORTRAYING ANTICIPATED CONVECTION...AND CONTINUE TO HAVE MINOR
CHANGES IN THE FORECAST OVER THE NEXT 7 DAYS. AS THE PACIFIC
NORTHWEST TROUGH MOVES INLAND AND THE SOUTH CENTRAL PLAINS HIGH
PRESSURE RIDGE REMAINS MOSTLY STATIONARY...TROPICAL MOISTURE IS
BEING ADVECTED NORTHWARD AS THE TROPICAL DEPRESSION CONTINUES ITS
TREK NORTHWARD. AT THE SAME TIME...DRIER AIR IS PUSHING WEST ACROSS
EASTERN ARIZONA AS 1000-700MB MIXING RATIOS DROP TO AROUND 7-8 G/KG.
THIS SAID...THE MORE FAVORABLE AREAS FOR ACTIVITY WILL REMAIN ACROSS
FAR SOUTHWEST ARIZONA AND ISOLATED AREAS OF SOUTHERN GILA COUNTY
TODAY AND FRIDAY.

INCREASING TROPICAL MOISTURE AND A MORE UNSTABLE ENVIRONMENT ON
SATURDAY AND SUNDAY WILL LINGER INTO THE MIDDLE OF NEXT WEEK. MLCAPE
VALUES NEARLY 1000 J/KG EACH AFTERNOON COUPLED WITH PRECIPITABLE
WATER VALUES APPROACHING 2+ INCHES AND MID-LEVEL /700-400MB/
PERTURBATIONS ARE THE REASONING FOR CONTINUED HIGH POP VALUES AREA
WIDE.

TEMPERATURES WILL BE TRICKY AND LARGELY DEPEND UPON THE PREVIOUS
DAY/S EVENTS AND CLOUD COVER. TAKING THE SEASONAL NORMAL OF 104
DEGREES AS A BASELINE...I DO NOT SEE TEMPERATURES GOING ABOVE THIS
VALUE BUT RATHER REMAINING BELOW NORMAL THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
WEAK STEERING FLOW AND PERSISTENT CLOUDINESS WILL LIKELY INHIBIT
CONVECTION LATE THIS AFTERNOON AND THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL GENERALLY BE CONCENTRATED ACROSS THE HIGHER
TERRAIN EAST OF PHOENIX. THE PROBABILITY OF AN OUTFLOW BOUNDARY OR
BLOWING DUST REACHING THE TERMINALS IS LOW.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
CONDITIONS ARE QUITE MOIST AND CBS ARE EXPECTED TO BUILD NORTHWARD
ALONG THE BAJA SPINE. PROBABILITY OF THUNDERSTORMS AND RELATED
IMPACTS SUCH AS STRONG WINDS AND BLOWING DUST...IS HIGHER THAN
NORMAL AT BOTH KIPL AND KBLH LATE THIS AFTERNOON AND THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
MODELS CONTINUE TO DEPICT MOISTURE FROM TROPICAL ORIGINS MAKING ITS
WAY INTO THE DESERT SOUTHWEST THIS WEEKEND. THUS HUMIDITIES WILL
INCREASE SUBSTANTIALLY ALONG WITH PRECIPITATION CHANCES.
TEMPERATURES WILL DECREASE...TO WELL BELOW NORMAL BY SUNDAY...BEFORE
INCREASING TO NEAR NORMAL BY TUESDAY AND WEDNESDAY. STRONGER
SOUTHERLY WINDS ARE ALSO EXPECTED ON SATURDAY...MAINLY OVER
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...WITH LESS BREEZINESS
THEREAFTER EXCEPT FOR THUNDERSTORM DRIVEN WINDS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...DEWEY
AVIATION...HIRSCH
FIRE WEATHER...AJ
Hazardous weather outlook, Aug 22, 2:18 PM PDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
218 PM MST THU AUG 22 2013

AZZ020>023-025>028-CAZ030>033-232130-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
218 PM MST THU AUG 22 2013 /218 PM PDT THU AUG 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS
AFTERNOON AND EVENING. THE PRIMARY HAZARDS ARE GUSTY WINDS AND
LIGHTNING. INCREASED CHANCE OF LOCALIZED FLOODING WHERE STORMS PERSIST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS
FRIDAY THROUGH THE MIDDLE OF NEXT WEEK AS MOISTURE INCREASES ACROSS
THE AREA. IN ADDITION TO GUSTY WINDS AND LIGHTNING...THERE MAY BE AN
INCREASED CHANCE OF FLOODING WHERE STORMS PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-232130-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
218 PM MST THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
ARE GUSTY WINDS...LOCALLY HEAVY RAIN...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS
FRIDAY THROUGH THE MIDDLE OF NEXT WEEK AS MOISTURE INCREASES ACROSS
THE AREA. IN ADDITION TO GUSTY WINDS AND LIGHTNING...THERE MAY BE AN
INCREASED CHANCE OF FLOODING WHERE STORMS PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 22, 1:16 PM PDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
116 PM MST THU AUG 22 2013

AZZ021-222100-
LA PAZ AZ-
116 PM MST THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 200 PM MST

AT 111 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR QUARTZSITE...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. PONDING OF WATER ON INTERSTATE 10 IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   QUARTZSITE...

LAT...LON 3347 11404 3353 11433 3377 11422 3373 11401
TIME...MOT...LOC 2015Z 013DEG 3KT 3366 11414

HIRSCH
Special weather statement, Aug 22, 3:46 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
346 PM MST THU AUG 22 2013

AZZ025-026-222330-
YUMA AZ-
346 PM MST THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 430 PM MST

AT 341 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIGURTA...CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS...MOVING SOUTH AT 15 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   WELLTON...
   LIGURTA...
   FORTUNA FOOTHILLS...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3263 11443 3284 11438 3281 11419 3266 11412
      3258 11424
TIME...MOT...LOC 2244Z 005DEG 14KT 3271 11428

MEYERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:49 PM PDTSpecial Weather StatementPSR41 min
Aug 22, 1:16 PM PDTSpecial Weather StatementPSRLa Paz44 min
Aug 22, 3:46 PM PDTSpecial Weather StatementPSRYuma44 min

Nearby

Blowing Dust Advisories in California, 2013Blowing Dust Advisories in Arizona, 2013Every blowing dust advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.